Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 89, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 2, 2019, 6:57 PM CDT for 4 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2019, 6:57 PM CDT (23:57 UTC)
- Expired
- Aug 3, 2019, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cedar County, MO, Dade County, MO, Greene County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 14 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
834
WGUS53 KSGF 022357
FFWSGF
MOC039-057-077-167-030600-
/O.NEW.KSGF.FF.W.0089.190802T2357Z-190803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
657 PM CDT Fri Aug 2 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southeastern Cedar County in southwestern Missouri...
Southwestern Polk County in southwestern Missouri...
Greene County in southwestern Missouri...
Northeastern Dade County in southwestern Missouri...
* Until 100 AM CDT Saturday.
* At 655 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. One to two inches of rain have
already fallen, with isolated amounts approaching three inches in
west Springfield. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Springfield... Republic...
Bolivar... Battlefield...
Willard... Ash Grove...
Walnut Grove... Pleasant Hope...
Fair Play... Morrisville...
Brookline... Dadeville...
Aldrich... Glidewell...
Bearcreek... Bois D'arc...
Cane Hill... Cave Springs...
Eudora... Sacville...
This warning includes but is not limited to the following low water
crossings...
Route H just north of Pleasant Hope...
Route W at Turkey Creek just west of Eudora...
Scenic Avenue in southwest Springfield...
East Buena Vista Road at Ward Branch south of Springfield...
and Farm Road 175 at The Sac River 5 miles southwest of Fair Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3710 9361 3728 9361 3728 9362 3755 9376
3772 9362 3757 9335 3734 9317 3709 9317
$$
Schaumann2 follow-up statements
544
WGUS73 KSGF 030155
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
855 PM CDT Fri Aug 2 2019
MOC039-057-077-167-030600-
/O.CON.KSGF.FF.W.0089.000000T0000Z-190803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar MO-Polk MO-Greene MO-Dade MO-
855 PM CDT Fri Aug 2 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN CEDAR...SOUTHWESTERN POLK...WESTERN GREENE AND
NORTHEASTERN DADE COUNTIES...
At 851 PM CDT, Doppler radar indicated that thunderstorms were
coming to an end across the warned area. However, one to three
inches of rain fell earlier Friday evening across much of the warned
area, with the highest amounts occuring over west Springfield. This
is likely resulting in localized flash flooding.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Springfield... Republic...
Bolivar... Battlefield...
Willard... Ash Grove...
Walnut Grove... Fair Play...
Morrisville... Brookline...
Dadeville... Aldrich...
Sacville... Glidewell...
Bearcreek... Masters...
Ebenezer... Brighton...
Bois D'arc... Cane Hill...
This warning includes but is not limited to the following low water
crossings...
Route W at Turkey Creek just west of Eudora...
Scenic Avenue in southwest Springfield...
Route CC at Kings Branch 3 miles north of Ebenezer...
Farm Road 22 at Asher Creek 6 miles east of Walnut Grove...
and Farm Road 156 at Wilsons Creek southwest of Springfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3728 9362 3756 9375 3772 9362 3757 9335
3733 9326 3716 9323 3710 9342 3710 9344
3718 9344 3727 9361 3728 9361
$$
Schaumann697
WGUS73 KSGF 030551
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1251 AM CDT Sat Aug 3 2019
MOC039-057-077-167-030600-
/O.EXP.KSGF.FF.W.0089.000000T0000Z-190803T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar MO-Polk MO-Greene MO-Dade MO-
1251 AM CDT Sat Aug 3 2019
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CEDAR...SOUTHWESTERN
POLK...WESTERN GREENE AND NORTHEASTERN DADE COUNTIES WILL EXPIRE AT
100 AM CDT...
The heavy rain has ended. The threat for rapid rises in water levels
has diminished. Flash flooding is no longer expected to pose a threat
to life or property.
LAT...LON 3728 9362 3756 9375 3772 9362 3757 9335
3733 9326 3716 9323 3710 9342 3710 9344
3718 9344 3727 9361 3728 9361
$$
DSAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 6:44 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 2, 6:44 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
644 PM CDT Fri Aug 2 2019
.SHORT TERM...(This evening through Saturday)
Issued at 227 PM CDT Fri Aug 2 2019
Upper level pattern has continued to persist keeping the area in
northwest flow. An upper level ridge was centered over eastern New
Mexico with a trough located over the Ohio Valley. At the
surface...low pressure was centered over northwest Oklahoma with a
stationary front extending into southeast Texas. Surface high
pressure was also centered over the Great Lakes.
A persistent baroclinic zone exists from eastern Kansas into
northeast Oklahoma. As an upper level wave approaches the region
tonight...the warm moist air mass will be isentropically lifted
over the front by the developing low level jet and will once again
produce another thunderstorm complex in this area. This complex
has the potential to produce heavy amounts of rainfall as it
skirts western sections of the area.
This convection will continue into Saturday before coming to an
end by late Saturday afternoon. Temperatures on Saturday will be
slightly cooler than normal with highs generally in the low 80s
in the west to the mid 80s in the eastern sections...which could
see more sun.
.LONG TERM...(Saturday Night through Friday)
Issued at 227 PM CDT Fri Aug 2 2019
As the high centered over the Great Lakes strengthens on
Sunday...it will push the surface front to the south and bring in
a slightly drier air mass. This dry period should last through
Tuesday afternoon when another cold front is pushed southward by
an upper level system moving through southern Canada.
As this front pushes through the region on Wednesday...it will
stall just to the south. This will set up another chance for
scattered showers and storms from mid to late week.
Temperatures during this time will be close to seasonal normals
with highs in the mid to upper 80s and overnight lows in mid to
upper 60s.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 638 PM CDT Fri Aug 2 2019
Scattered to numerous showers and thunderstorms will persist early
this evening around Springfield and Branson. Additional showers
and thunderstorms will then be possible later tonight and during
the day on Saturday. MVFR and IFR conditions can be expected near
storms.
Outside of storms, a period of MVFR ceilings is expected around
Joplin Saturday morning. Otherwise, VFR conditions will persist.
Winds will generally remain light and variable through Saturday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Saturday morning for MOZ066-077-088-
093-101.
KS...Flash Flood Watch through Saturday morning for KSZ073-097-101.
&&
SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...SchaumannHazardous weather outlook, Aug 2, 3:51 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 351 PM CDT Fri Aug 2 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-032100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 351 PM CDT Fri Aug 2 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited flooding risk. Elevated lightning risk. DISCUSSION... Showers and isolated thunderstorms will continue to move southward across southeast Kansas and far west Missouri into this evening. In addition to occasional lightning...heavy downpours may lead to a limited threat for flooding. Following a decrease in storm coverage later this evening... thunderstorms will again increase in coverage later tonight. Frequent lightning and heavy downpours will accompany these storms. Flooding remains a possibility if storms track over the same area. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorm chances will spread from the Kansas border eastward to the Highway 65 corridor Saturday morning...before ending early Saturday afternoon. In addition to frequent lightning and gusty winds...localized flooding will be possible should storms track over the same area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Gaede
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.